alexa Diazinon toxicity in sheep and cattle arising from the misuse of unlicensed and out-of-date products.
Toxicology

Toxicology

Journal of Clinical Toxicology

Author(s): Sharpe RT, Livesey CT, Davies IH, Jones JR, Jones A

Abstract Share this page

Abstract Two incidents involving the misuse of unlabelled or out-of-date diazinon products are described. In the first incident, 81 of a group of 210 five-month-old lambs died within 12 hours of being dipped with the contents of a partly used tin of 15-year-old sheep dip. Analysis showed that the diazinon had decomposed by hydrolysis into a range of breakdown products, including tetraethyldithiopyrophosphate (sulfotepp) and monothiono-tetraethylpyrophosphate (monothiono-TEPP), which are much more toxic to mammals than diazinon. In the second incident, four yearling bulls were affected within 48 hours of being treated with a liquid that the farmer believed to be a lice treatment but was actually old diazinon sheep dip. Three of the bulls recovered but one died four days after the treatment. Analysis of the dip confirmed the presence of diazinon but in this incident no breakdown products were detected.
This article was published in Vet Rec and referenced in Journal of Clinical Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords